Alert archive / Colorado / Red Flag Warnings in 2020
Red Flag Warning 37, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Jun 8, 2020, 2:54 PM MDT for 5 counties in Colorado. It took effect at Jun 9, 2020, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2020, 2:54 PM MDT (20:54 UTC)
- In effect from
- Jun 9, 2020, 12:00 PM MDT
- Expired
- Jun 9, 2020, 7:04 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.9 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1612 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
812 WWUS85 KPUB 082054 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 254 PM MDT Mon Jun 8 2020 ...A Red Flag Warning remains in effect until 9 PM today for gusty winds, low relative humidity, high Haines indices, and dry fuels for fire weather zones 220 through 227...which includes the central and southwest mountains, Sangre de Cristo and Wet Mountains, San Luis Valley, Wet Mountain Valley, and El Paso, Teller, Fremont, and Teller Counties... ...A Red Flag Warning remains in effect until 11 PM this evening for gusty winds, low relative humidity, high Haines indices, and dry fuels for fire zones 228 through 233 and 235 through 237 which includes the southeast plains along and south of the Arkansas River Valley... ...A Red Flag Warning has been issued for Noon until 8 PM Tuesday for gusty winds, low relative humidity, and dry fuels for fire weather zones 224...which includes the San Luis Valley... COZ222-090300- /O.CAN.KPUB.FW.A.0027.200609T1900Z-200610T0200Z/ /O.CON.KPUB.FW.W.0036.000000T0000Z-200609T0300Z/ Fremont County Including Canon City/Howard/Texas Creek- 254 PM MDT Mon Jun 8 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES INDICES FOR FIRE WEATHER ZONE 222... ...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES INDICES FOR FIRE WEATHER ZONE 222... The National Weather Service in Pueblo has cancelled the Fire Weather Watch. * Affected Area...Fire Weather Zone 222. * Winds...Northwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 8 percent. * Impacts...Weather conditions will be favorable for rapid rates of fire growth and spread. Any smoldering wildfires could grow rapidly out of control. * Haines...6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ228>230-090500- /O.CAN.KPUB.FW.A.0027.200609T1900Z-200610T0200Z/ /O.CON.KPUB.FW.W.0036.000000T0000Z-200609T0500Z/ Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 254 PM MDT Mon Jun 8 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 228...229 AND 230... ...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 228... 229 AND 230... The National Weather Service in Pueblo has cancelled the Fire Weather Watch. * Affected Area...Fire Weather Zones 228...229 and 230. * Winds...Southwest 25 to 35 mph shifting from the north to northwest with gusts up to 55 mph after sunset. * Relative Humidity...As low as 6 percent. * Impacts...Weather conditions will be favorable for rapid rates of fire growth and spread. Any smoldering wildfires could grow rapidly out of control. * Haines...6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ224-091300- /O.UPG.KPUB.FW.A.0027.200609T1900Z-200610T0200Z/ /O.NEW.KPUB.FW.W.0037.200609T1800Z-200610T0200Z/ /O.CON.KPUB.FW.W.0036.000000T0000Z-200609T0300Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 254 PM MDT Mon Jun 8 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES INDICES FOR FIRE WEATHER ZONE 224... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TUESDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES INDICES FOR FIRE WEATHER ZONE 224... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds, low relative humidity, and high haines indices, which is in effect from noon to 8 PM MDT Tuesday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 224. * Winds...Southwest 20 to 30 mph with gusts up to 40 mph today. Northwest winds 15 to 30 mph with gusts up to 40 mph on Tuesday. * Relative Humidity...As low as 8 percent. * Impacts...Weather conditions will be favorable for rapid rates of fire growth and spread. * Haines...6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ220-221-223-225>227-234-090300- /O.CON.KPUB.FW.W.0036.000000T0000Z-200609T0300Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Kiowa County Including Eads- 254 PM MDT Mon Jun 8 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 220...221...223...225...226...227 AND 234... * Affected Area...Fire Weather Zones 220...221...223...225... 226...227 and 234. * Winds...Southwest 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 9 percent. * Impacts...Weather conditions will be favorable for rapid rates of fire growth and spread. Any smoldering wildfires could grow rapidly out of control. * Haines...6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ231>233-235>237-090500- /O.CON.KPUB.FW.W.0036.000000T0000Z-200609T0500Z/ Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Bent County Including Las Animas-Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 254 PM MDT Mon Jun 8 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 231...232...233...235...236 AND 237... * Affected Area...Fire Weather Zones 231...232...233...235... 236 and 237. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 7 percent. * Impacts...Weather conditions will be favorable for rapid rates of fire growth and spread. Any smoldering wildfires could grow rapidly out of control. * Haines...6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
5 follow-up statements
971 WWUS85 KPUB 090256 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 856 PM MDT Mon Jun 8 2020 ...A Red Flag Warning remains in effect until 11 PM this evening for gusty winds, low relative humidity, high Haines indices, and dry fuels for fire zones 228 through 233 and 235 through 237 which includes the southeast plains along and south of the Arkansas River Valley... ...A Red Flag Warning remains in effect from Noon until 8 PM Tuesday for gusty winds, low relative humidity, and dry fuels for fire weather zones 224...which includes the San Luis Valley... COZ224-091900- /O.EXP.KPUB.FW.W.0036.000000T0000Z-200609T0300Z/ /O.CON.KPUB.FW.W.0037.200609T1800Z-200610T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 856 PM MDT Mon Jun 8 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT TUESDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES INDICES FOR FIRE WEATHER ZONE 224... ...RED FLAG WARNING FOR THIS EVENING WILL EXPIRE AT 9 PM MDT... * Affected Area...Fire Weather Zone 224. * Winds...Northwest 15 to 25 mph with gusts up to 45 mph. * Relative Humidity...As low as 8 percent. * Impacts...Weather conditions will be favorable for rapid rates of fire growth and spread. * Haines...6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ220>223-225>227-234-090400- /O.EXP.KPUB.FW.W.0036.000000T0000Z-200609T0300Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Kiowa County Including Eads- 856 PM MDT Mon Jun 8 2020 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT... Winds will remain strong overnight, but relative humidity will continue to rise to above 15 percent over much of the area. $$ COZ228>233-235>237-090500- /O.CON.KPUB.FW.W.0036.000000T0000Z-200609T0500Z/ Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Bent County Including Las Animas-Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 856 PM MDT Mon Jun 8 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 231...232...233...235...236 AND 237... * Affected Area...Fire Weather Zones 228...229...230...231... 232...233...235...236 and 237. * Winds...Southwest 10 to 15 mph with gusts up to 35 mph. * Relative Humidity...As low as 6 percent. * Impacts...Weather conditions will be favorable for rapid rates of fire growth and spread. Any smoldering wildfires could grow rapidly out of control. * Haines...6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
744 WWUS85 KPUB 090459 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 1059 PM MDT Mon Jun 8 2020 ...A Red Flag Warning remains in effect from Noon until 8 PM Tuesday for gusty winds, low relative humidity, and dry fuels for fire weather zones 224...which includes the San Luis Valley... COZ228>233-235>237-090600- /O.EXP.KPUB.FW.W.0036.000000T0000Z-200609T0500Z/ Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Bent County Including Las Animas-Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 1059 PM MDT Mon Jun 8 2020 ...RED FLAG WARNING WILL EXPIRE AT 11 PM MDT... Winds will continue to be strong overnight, but relative humidity has risen above 15 percent at most locations, and will continue to increase through the night. $$ COZ224-092100- /O.CON.KPUB.FW.W.0037.200609T1800Z-200610T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 1059 PM MDT Mon Jun 8 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT TUESDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES INDICES FOR FIRE WEATHER ZONE 224... * Affected Area...Fire Weather Zone 224. * Winds...Northwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 11 percent. * Impacts...Weather conditions will be favorable for rapid rates of fire growth and spread. * Haines...4. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
743 WWUS85 KPUB 090953 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 353 AM MDT Tue Jun 9 2020 ...A Red Flag Warning remains in effect from noon until 8 PM today for gusty winds, low relative humidity, and dry fuels for fire weather zone 224...which includes the San Luis Valley... COZ224-100200- /O.CON.KPUB.FW.W.0037.200609T1800Z-200610T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 353 AM MDT Tue Jun 9 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONE 224... * Affected Area...Fire Weather Zone 224. * Winds...Northwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 13 percent. * Impacts...Weather conditions will be favorable for rapid rates of fire growth and spread. * Haines...4. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
924 WWUS85 KPUB 092057 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 257 PM MDT Tue Jun 9 2020 ...A Red Flag Warning remains in effect until 8 PM today for gusty winds, low relative humidity, high Haines indices, and dry fuels for fire weather zone 224...which includes the San Luis Valley... COZ224-100200- /O.CON.KPUB.FW.W.0037.000000T0000Z-200610T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 257 PM MDT Tue Jun 9 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH HAINES INDICES FOR FIRE WEATHER ZONE 224... * Affected Area...Fire Weather Zone 224. * Winds...Northwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 13 percent. * Impacts...Weather conditions will be favorable for rapid rates of fire growth and spread. * Haines...5. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
431 WWUS85 KPUB 100104 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 704 PM MDT Tue Jun 9 2020 ...Red Flag Warning for the San Luis Valley has been cancelled... COZ224-100215- /O.CAN.KPUB.FW.W.0037.000000T0000Z-200610T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 704 PM MDT Tue Jun 9 2020 ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONE 224... The National Weather Service in Pueblo has cancelled the Red Flag Warning. Relative humidity has risen above 15 percent over all of the San Luis Valley, and winds will continue to diminish through the evening. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Jun 8, 11:28 AM MDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jun 8, 11:28 AM MDT, 3 hours 26 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1128 AM MDT Mon Jun 8 2020 .SHORT TERM...(Today and tonight) Issued at 426 AM MDT Mon Jun 8 2020 ...Widespread Critical Fire Weather Conditions Expected Today and Strong Winds Expected Tonight... There are a number of forecast concerns for the short-term period through 6 AM Tuesday. The main concern during the day is that there will once again be critical fire weather conditions for all of south central and southeastern Colorado except for the eastern San Juan and La Garita Mountains. Tonight a couple more concerns come into play as a cold front moves through the region. Strong northerly winds are expected to develop this evening and continue into the overnight hours while accumulating snow is expected over the central mountains and Teller County. In addition, temperatures are expected to dip down to near freezing for many locations in the high valleys. Currently, the axis of an upper-level trough is located over the Great Basin, resulting in southwest flow aloft over Colorado as can be seen via satellite imagery and upper-air analysis. The southwest flow has brought drier air into the region with a dry line currently set up near La Junta. Dew points to the east of the dry line are in the 40s and 50s and 20s and 30s west of it. Some gusty winds of 30- 35 mph are still being reported across the far eastern plains near the Kansas border. Temperatures as of 4 AM are generally in the 60s and 70s across the plains and 40s and 50s in the high valleys. Today...The upper-level trough is expected to continue propagating eastward today and tonight. As it does, an associated surface cold front moves south across the eastern plains; however, latest guidance indicates that it won't quite make it this far south before retreating back north. Additionally, the southwest flow aloft is expected to push the drier air east into Kansas and provide gusty south to southwest surface winds for much of the area. Temperatures are also expected to be on the warm side with the plains reaching the upper 80s to mid 90s and the high valleys reaching the mid 70s. Therefore, the current Red Flag Warning still looks good. Tonight...A little more difficult scenario is shaping up for tonight as the aforementioned trough sends a second cold front south across the area, but this one will be more potent than the initial front. Strong northerly winds are expected to accompany this frontal passage, especially for the eastern portions of El Paso, Crowley, and Kiowa Counties, where winds of 35-40 mph with gusts near 60 mph are expected. Due to these strong winds, have issued a High Wind Warning for these locations beginning at 9 PM. Precipitation chances are also expected to increase for most of the mountain ranges and across the plains as the front moves through tonight, including snow for the central mountains and Teller County. Snow accumulations of 1 to 3 inches are anticipated with locally higher amounts possible in these areas. The Palmer Divide is even trickier as latest guidance shows a myriad of precipitation possibilities. Current forecast is for little to no snow accumulation, but would not be surprised if that area gets a couple of inches as well. Will have to continue monitoring trends on the snowfall potential. Finally, in areas where the cloud cover is not expected to be as prominent, such as the San Luis Valley, temperatures are anticipated to dip down to near freezing, but there should be just enough cloud cover to prevent temperatures from going below freezing. Elsewhere in the lower elevations, temperatures are expected to be in the 40s to near 50. .LONG TERM...(Tuesday through Sunday) Issued at 426 AM MDT Mon Jun 8 2020 Active weather expected to continue on Tuesday, with varying ptypes possible in the morning, and then with high winds and fire weather concerns expected throughout the day Tuesday. Deep upper trough and attendant surface low expected to continue shifting east through the region at the start of the period. This rather robust system will be responsible for a wide range of weather/hazards, beginning with possible precip persisting Tuesday morning. Some variability among guidance this morning with the extent of any additional precip development on Tuesday, with some guidance indicating a decent precip shield still swinging through and while other guidance indicates little to no additional precip development. Given the anticipated strong forcing with this system, felt it was worth having additional precip chances for much of the plains Tuesday morning. Did included chance pops but could see the need for at least likely pops for parts of the eastern plains, before this forcing and precip development shift to the east in the afternoon and evening. Expect mainly rain, however, do think a rain snow mix or even all snow will continue to be possible along the Palmer Divide through mid morning. Little to no snow accumulation is expected, if this precip materializes. Additional rain chances should lower later in the day on Tuesday, though do think isolated to scattered rain showers will be possible over the eastern plains. With the additional rain chances and then likely cloud cover, did lower max temps across the plains with much lower temps in the 70s expected. If the extent of the precip is more, then think highs will need to be lowered further, possibly to the 60s. On the backside of this system, low/mid level flow really ramps up once again on Tuesday, especially over the eastern plains. This strengthening flow and rather tight pressure gradient in place will support strong northerly winds and gusts Tuesday morning through Tuesday evening. Some potential for the cloud cover to limit mixing over the plains, but don't think this will hinder the extent of the winds/gusts. Forecast sounding showing really strong flow just off the surface, which should easily reach the surface and produce northerly winds gusting to possibly 60-65 mph at times. Continued the warning for Crowley and Kiowa, and then did issue a High Wind Watch for Bent, Prowers, and Baca counties. Some potential for these stronger winds to be observed across Otero and eastern Las Animas, however, confidence is low on this potential at this time. With the departure of this system, flow weakens and pressure gradient relaxes pretty quickly Tuesday evening and with winds expected to diminish through the night. Additional fire weather concerns are expected Tuesday afternoon and evening for the San Luis Valley and along the the I-25 corridor from the Canon City to Pueblo areas and south. While the strongest winds will be to the east, winds will still be rather gusty over much of the area Tuesday. In these locations, falling dewpoints are anticipated to occur with RH values falling below 15% in the afternoon. For the remaining plains, the strong winds are concerning and will continue to closely monitor. However, in these locations, higher dewpoint air is expected to be in place. If these higher dewpoints were to not develop, then will monitor the need to possibly expand the fire weather headlines. A period of dry weather is then expected Wednesday and Thursday with warmth returning, but with precip chances returning by Friday and continuing into the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1102 AM MDT Mon Jun 8 2020 Strong southwest winds gusting up to 35 to 40 kts will spread into the TAF sites between 18z and 20z today. Winds will gradually shift around from the west to northwest and decrease this evening before increasing from the north to northwest between 04z and 06z with gusts to near 50 kts possible at both KCOS and KPUB as a strong cold front moves through. Clouds will increase behind the front with VCSH possible at both terminals with VFR cigs. Showers should pull east of both terminals by 18z with winds slowly decreasing tomorrow afternoon though remaining quite brisk from the north with gusts to 30 kts. KALS could also see VCSH though chances are a little lower. Winds will shift out of the northwest with gusts to around 25 kts after 09z. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 11 PM MDT this evening for COZ228>233- 235>237. High Wind Watch from Tuesday morning through Tuesday evening for COZ097>099. High Wind Warning from 9 PM this evening to 6 PM MDT Tuesday for COZ089-095-096. Red Flag Warning until 9 PM MDT this evening for COZ220>227-234. Fire Weather Watch from Tuesday afternoon through Tuesday evening for COZ222-224-228>230. High Wind Warning from 9 PM this evening to 3 AM MDT Tuesday for COZ085. && SHORT TERM...CARLBERG LONG TERM...RODRIGUEZ AVIATION...KT
Hazardous weather outlook, Jun 8, 11:00 AM MDT, 3 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1100 AM MDT Mon Jun 8 2020 COZ058>089-093>099-091700- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1100 AM MDT Mon Jun 8 2020 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Critical fire weather conditions are expected this afternoon and evening for most of south central and southeastern Colorado due to strong winds gusting up to 45 mph, low relative humidity, and dry fuels. Be prepared to evacuate quickly if a fire starts near your area, as the strong winds will cause any fire to spread rapidly. A strong cold front will move through the southeast plains tonight bringing north winds gusting up to 65 mph across northern portions of the southeast plains...including Southern El Paso, Kiowa and Crowley counties. North winds gusting up to 55 mph will spread across all of the southeast plains towards morning. Accumulating snow is expected tonight for the central mountains and Teller County, where 1 to 3 inches of accumulation are possible. There is also an outside chance for an inch or two of snow over the Palmer Divide tonight though the warm ground should limit accumulations to grassy surfaces. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strengthening northerly winds, possibly gusting to 55 to 65 mph, are expected across parts of the eastern plains Tuesday. Critical fire weather conditions will also once again be possible Tuesday, mainly for the San Luis Valley and parts of the I-25 corridor, with these gusty north winds and drier air moving back into the region. Thunderstorm chances return to the region on Friday, with afternoon and evening thunderstorm chances expected into the weekend. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible tonight in the central mountains and Teller County for snow...and for northern portions of the southeast plains for strong gusty winds. 31/31
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 4:03 AM MDT | Fire Weather Watch | PUB | Alamosa, Conejos, Costilla, Fremont, Huerfano, Las Animas and 3 more | 11 hr |
| Jun 8, 4:36 AM MDT | High Wind Watch | PUB | Baca, Bent, Prowers | 10 hr |
| Jun 8, 4:36 AM MDT | High Wind Warning | PUB | Baca, Bent, Crowley, El Paso, Kiowa, Las Animas and 3 more | 37 hr |
| Jun 8, 2:35 PM MDT | Winter Weather Advisory | PUB | Chaffee, El Paso, Lake, Saguache, Teller | 18 hr |
Nearby
Red Flag Warnings in Colorado, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.